Hail, Scott
- When
- June 20, 1:25 PM CST
- Where
- Scott County, 10.31 mi WSW of Scott State Park
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.630, -101.100
Another day of severe thunderstorms occurred across the area. very similar to 24 hours previous.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Another day of severe thunderstorms occurred across the area. Another jet streak was moving across the area...very similar to 24 hours previous.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 20, 1:43 AM CST, 11 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 243 AM CDT FRI JUN 20 2008 .DISCUSSION... DAYS 1-2... CONVECTION WILL CONTINUE TO BE THE MAIN FORECAST ISSUE FOR THE SHORT TERM. NORTHWESTERLY FLOW ALOFT CONTINUES OVER THE PLAINS STATES, AND THIS PATTERN WILL CHANGE LITTLE THROUGH THE NEXT FEW DAYS. A WEAK DISTURBANCE/JET STREAK WAS HELPING TO BREAK OUT THUNDERSTORMS OVER CO AND NW KS. LATEST RADAR TRENDS HAVE SHOWN THE ACTIVITY DECREASING SOMEWHAT, BUT STILL HEADED IN OUR DIRECTION. SPC MESO- ANALYSIS SHOWS SOME DECENT ELEVATED CAPE OVER OUR NORTHWESTERN COUNTIES, WHILE FURTHER SOUTH INSTABILITY IS LIMITED DUE TO BEING WORKED OVER BY LAST EVENINGS CONVECTION. PLENTY OF 850MB AND SFC MOISTURE TO WORK WITH. INSERTED SOME POPS INTO OUR WEST FOR THE EARLY MORNING, BUT WILL WATCH RADAR AND MAKE LAST MINUTE UPDATES. WEAK SFC HIGH OVER THE ROCKIES AND NORTHERN AND CENTRAL PLAINS AS SEEN ON THE 03Z SFC MAP WILL MOVE EASTWARD DURING THE DAY TODAY. THIS SHOULD ALLOW WINDS TO SHIFT AROUND TO A MORE UPSLOPE DIRECTION. MODELS ARE ALL IN PRETTY GOOD AGREEMENT ON A WEAK SHORTWAVE MOVING THROUGH LATE IN THE DAY. AGAIN, MUCH WILL DEPEND ON THE MESOSCALE, AND WHAT EXACTLY HAPPENS WITH THIS MORNINGS ELEVATED CONVECTION. FOR NOW, WILL BET ON THE ACTIVITY ENDING BY MID MORNING, ALLOWING TEMPS TO WARM INTO THE 80S AND SFC BASED CAPES TO RETURN ABOVE 1000 J/KG. WITH UPSLOPE AND THE SHORTWAVE COMING THROUGH, THINK THAT STORMS WILL FIRE OVER THE HIGH TERRAIN OF EASTERN CO, MOVING INTO OUR FAR WESTERN COUNTIES AND EVENTUALLY BECOMING ANOTHER MCS BY LATE EVENING. GOING FORECAST HAD HIGHEST POPS IN OUR WEST, AND THIS CONTINUES TO SEEM REASONABLE, SO MADE ONLY MINOR TWEAKS. THE RIDGE OVER THE ROCKIES WILL START TO BECOME MORE AMPLIFIED BY SATURDAY, WITH FLOW BECOMING SLIGHTLY MORE NORTH-NORTHWESTERLY. STILL PLENTY OF LOW LEVEL MOISTURE IN PLACE, AND THERE IS STILL THE POSSIBILITY OF ANY WEAK VORT MAX SETTING SOMETHING OFF AND MOVING IT SOUTHEASTWARD INTO WESTERN KS. WILL CONTINUE TO KEEP POPS IN OUR WEST FOR LATE SATURDAY AFTERNOON AND INTO THE EVENING. HIGHS SATURDAY WILL AGAIN BE DEPENDANT ON WHAT CLOUDS ARE HANGING AROUND, BUT THINK WE SHOULD SEE SOME SUN AND WE WILL GET INTO THE HIGHER 80S. LOWS BOTH TONIGHT AND SATURDAY NIGHT SHOULD BE FAIRLY SIMILAR, WITH CLOUDS AND HIGH DEWPOINTS KEEPING READINGS IN THE 60S. DAYS 3-7... IN THE EXTENDED...A GOOD SHORT WAVE TROUGH WITH AN ASSOCIATED SURFACE FRONT WILL CROSS THE CENTRAL PLAINS MONDAY AFTERNOON INTO TUESDAY MORNING. THIS WILL BRING CHANCES FOR CONVECTION TO SOUTHWESTERN KANSAS AND THE CURRENT GRIDS REFLECT THIS WELL WITH 40 POPS MONDAY AFTERNOON AND CONTINUING WITH 30 POPS MONDAY NIGHT. BACKED OFF TO HIGH 20S POPS IN MY WESTERN 1/4TH CWA AS THE UPPER SUPPORT WILL BE FOCUSED TO OUR NORTH AND ANY DRY LINE THAT SETS UP WILL NOT RUN INTO ABUNDANT MOISTURE UNTIL IT ENTERS CENTRAL KANSAS. OTHER THAN THAT SMALL ADJUSTMENT TO MONDAY AFTERNOON AND NIGHT POPS THE ONLY OTHER CHANGE MADE WAS TO BUMP QPF DOWN FOR THE SAME TIME PERIOD. THE ECMWF IS THE MORE AGGRESSIVE WITH MEASURABLE PRECIP FOR OUR CWA THAN THE GFS...WHICH IS ATYPICAL FOR THESE TWO MODELS. HOWEVER...THE GFS APPEARS TO HAVE THE STRONGER SHORT WAVE TROUGH OF THE TWO. THE CANADIAN MODEL ALSO SEEMS TO KEEP THE 500MB WAVE FARTHER NORTH THAN THE GFS. TEMPERATURES SEEM ON TRACK AND IN TOLERANCE WITH SURROUNDING WFOS ISC GRIDS. RELATIVELY COOLER ON MONDAY WITH PRECIP...REBOUNDING INTO THE LOWER 90S BY WEDNESDAY...AND PERHAPS WARMEST ON THURSDAY WITH MID 90S SOUTHWEST AND LOWER 90S NORTHEAST. .AVIATION... FOR MOST OF THE 24 HOUR FORECAST...VFR CONDITIONS WILL PREVAIL WITH CIRRUS CIGS AND GOOD VSBYS. THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM IN THE GCK TAF SITE BETWEEN 18 AND 22Z. CIGS NEAR TRW MAY FLIRT WITH MVFR BKN050CB CATEGORY...BUT BE VERY SHORT LIVED. && .PRELIMINARY POINT TEMPS/POPS... DDC 85 62 88 64 / 30 30 20 20 GCK 85 60 87 62 / 30 30 20 20 EHA 88 60 86 61 / 40 50 20 20 LBL 86 61 87 63 / 40 50 20 20 HYS 84 61 87 63 / 20 20 20 20 P28 85 64 90 67 / 20 30 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN26/12/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 429 AM CDT FRI JUN 20 2008 KSZ030-031-043>046-061>066-074>081-084>090-210930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 429 AM CDT FRI JUN 20 2008 /329 AM MDT FRI JUN 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP OVER THE HIGH PLAINS THIS AFTERNOON...MOVING SOUTHEASTWARD INTO WESTERN KANSAS. WITH INSTABILITY AND GOOD SHEAR...SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...MAINLY WEST OF A LIBERAL TO SCOTT CITY LINE. THE STORMS WILL MERGE INTO A COMPLEX AND MOVE SOUTHWARD INTO OKLAHOMA OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY WEST OF HIGHWAY 83 SATURDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE INTO NEXT WEEK...WITH THE PRIMARY CONCERN FOR SEVERE WEATHER ON MONDAY AFTERNOON AND EVENING. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED MAINLY WEST OF A LIBERAL TO SCOTT CITY LINE AFTER 3 PM CDT THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 26
The Goodland radar (KGLD), 97 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
11 hail, 1 thunderstorm wind. Local standard time, as filed.
This was a weatherlab report from Bernadine Sitts Intermediate school.
One inch diameter hail was also reported by the broadcast media in the same area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119860, 119861, 119862, 119856, 119857, 119855, 119858, 119859, 119863, 119864, 119865, 119866.